Purchase this article with an account.
C. Park, S.Y. Oh; Acute Effect of Bupivacaine and Ricin mAb 35 on Extraocular Muscle Layers in a Rabbit . Invest. Ophthalmol. Vis. Sci. 2003;44(13):2759.
Download citation file:
© ARVO (1962-2015); The Authors (2016-present)
Purpose: To determine the acute histologic change of extraocular muscle layers induced by bupivacaine and ricin mAb 35. Methods: The superior rectus and inferior rectus of a white rabbit were injected with bupivacaine(0.4mg in 0.3ml) and ricin mAb 35(0.2mg/Kg in 0.3ml). After 1,2 and 4 weeks, the rectus muscles were harvested and prepared for light microscopy. Post-injection changes of the muscle layers were examined histopathologically. Results: Bupivacaine induced the loss and atrophy of myofibers dominantly in the global layer one and two weeks after injection. But the inflammation was minimal and the change of myofibers was restored four weeks after injection. Ricin mAb 35 induced more severe changes than bupivacaine in the global layer with marked inflammation in both the orbital and the global layer. However, two weeks after injection, signs of muscle regeneration were detected with the resolution of inflammation. Four weeks after injection, the acute change was almost restored with prominent myofiber regeneration. Conclusion: Bupivacaine and ricin mAb 35 induced myotoxic changes mainly in the global layer, but not in the orbital layer. Acute change induced by these myotoxin was restored in four weeks.
This PDF is available to Subscribers Only